Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Resistance After Pep Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Treatment After Exposure to HIV

What Is Post-Exposure Prophylaxis? Who Should Use PEP? Should PEP Be Used for Non-Occupational Exposure? How Is PEP Taken? What Are the Side Effects? The Bottom Line For More Information What Is Post-Exposure Prophylaxis? Prophylaxis means disease prevention. Post-exposure prophylaxis (or PEP) means taking antiretroviral medications (ARVs) as soon as possible after exposure to HIV, so that the exposure will not result in HIV...
Ask the Experts

Does PEP lead to resistancy?

Dear Dr Remien,My boyfriend is HIV+ and I'm not. I'm glad to be able to tell you that we haven't had one accident yet. But I'm interested in Post Exposure Profylaxe, because you never know. I heard that when you've used PEP...
Robert H. Remien, Ph.D.

Response from Robert H. Remien, Ph.D.

Columbia University
You are absolutely right when you say it is the virus that becomes "resistant," not the person. I have never heard that after taking PEP once, the person is at risk for developing resistance. Resistance develops when a drug is present... Read more »

PEP failure and drug resistance?

Hi, I started PEP about three weeks ago with Combivir alone. Recently I started developing symptoms (like swollen neck glands and neck pain, groin pain, fever, burning eyes) which make me feel that these are due to ARS. How much probable is PEP...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In general those symptoms in that setting would unlikely be related to HIV infection. The chances for PEP failure relate to the riak of your actual potential HIV exposure. Drug resistance after PEP can occur but is not very common when 2 or more... Read more »

after taking PEP fear of possible virus resistance

Dear Doc,I need ur opinion as HIV expert maybe u can help me.I am on holiday in Thailand for about 4 months.At the begining of mai i had risky exposure to a sex worker who was positive.I had Elisa test which was negative.I started...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,1. I think you may have misinterpreted what you read. If you've had a significant HIV exposure and take PEP within the 72-hour window and complete the full 28-day course, there are two potential outcomes: (1) PEP works and aborts the HIV... Read more »

Stop PEP treatment could cause resistance?

Hello Dr.Ive been on PEP treatment for a week (1 Truvada + 4 Kaletra each day).Due to my low risk of having contracted HIV, I was thinking of stop taking Kaletra because i am scared of the side effects vs my risks. Could stop taking Kaletra cause...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
I would stay on the Kaletra and Truvada. The risks of 4 weeks of Kaletra are minimal. You do have a risk of resistance if you stop Kaletra only and indeed do acquire HIV.DW... Read more »
Connect With Others

is taking pep second time after 4 months dangerous

Posted by scorp81, 1 Reply
Hi there
I'm just worried I was on pep 4 months ago and last night I had unprotected sex with a guy and I ejaculated in him he said he's clean I don't know what he means probably means HIV negative which I find a bit offensive towards positive... Read more »

PEP

Posted by je5872, 2 Replies
has anyone ever taken PEP. I began taking PEP 4 hrs post exposure. I was top with hiv+ guy on no meds when condom broke. i immediately washed and urinated. Has anyone had this experince? do they feel the PEP was effective? Read more »

Resisting Resistance - A Story

Posted by Survivor, 1 Reply
Personal Perspective: Resisting Resistance

By Matt Sharp

Spring 2006

In a little over four months I will turn fifty. When I was diagnosed with HIV in 1988 I never dreamed I'd reach forty. I've survived a long battle with HIV, and it has not been... Read more »

Help ... HIV or PEP Rash?

Posted by GDog, 2 Replies
About 4 weeks ago I stopped a PEP regimen consisting of Nelfinavir, 3TC and 4DT after 11 days.

I stopped due to a bad rash that developed all over my body (it was hot, red and kinda scaly on my legs, arms, neck, back and some on my chest).

I started... Read more »